Pulmicort plus Singulair - too much for a 4 year old?
My four year old, allergic to cats, dogs, peanuts and eggs, also has eczema and asthma. He takes 4mg chewable Singulair bid (pm) and .5mg Pulmicort respules via a nebulizer, also bid (am).
Can I use the Pulmicort only? He has been on the Singulair for 6 months now, and his eczema is getting progrssively worse. I use pure, raw Shea butter as needed and Atopiclair (which contains butyrospermum parkii anyway) or Triamcinolone for three days, three times a day, as needed.
I am concerned the Singulair is worsening his eczema.
It is unlikely that Singulair® (montelukast sodium) is responsible for worsening of your son's eczema. There are few reports but they suggest that Singulair® (montelukast sodium) may actually relieve eczema. In any event, we would advise you not to discontinue the Singulair® (montelukast sodium) until you are able to discuss it with his doctor.
You may want to seek a second opinion at a center that specializes in the diagnosis, treatment and research of eczema, such as the National Jewish Medical and Research Center in Denver, Colorado.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.